Thunderstorm Wind, Dougherty
- When
- July 31, 4:26 PM EST
- Where
- Dougherty County, 6.01 mi NNW of Walker
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 31.620, -84.350
A tree was blown down on Tallahassee Road.
Scattered thunderstorms developed during the afternoon hours in a typical summertime environment. A few trees were blown down, and localized flash flooding occurred with slow storm motions.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
Scattered thunderstorms developed during the afternoon hours in a typical summertime environment. A few trees were blown down, and localized flash flooding occurred with slow storm motions.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jul 31, 2:14 PM EST, 2 hours 12 minutes earlier.
Area Forecast Discussion
National Weather Service Tallahassee FL
314 PM EDT Wed Jul 31 2024
...New NEAR TERM, SHORT TERM, LONG TERM, MARINE, FIRE WEATHER, HYDROLOGY...
.NEAR TERM...
(Through Thursday)
Issued at 312 PM EDT Wed Jul 31 2024
Upper high continues to be located over the ArkLaTex region with
ridging into the northern Gulf. A series of shortwave troughs over
and downrange of the high will help carve a digging trough down
into the Florida peninsula and helping kick the upper high west
towards the high Plains. The combination of dry mid level air and
the best moisture shifting southeastward, reduced rain chances
somewhat Thursday through the northern half of the CWA and mainly
seabreeze convection into the Florida counties. Can't rule out
getting clipped by convection east of I75 in the late afternoon
hours if it develops in northern Georgia moving towards the low
country. With the decrease in storm coverage and subsequent cloud
cover, another hot day is in store for our area with afternoon
heat indices in the 108-112F range and have issued a heat advisory
area wide from mid morning through late afternoon Thursday.
&&
.SHORT TERM...
(Thursday night through Friday night)
Issued at 312 PM EDT Wed Jul 31 2024
Isolated to widely scattered showers and thunderstorms are in the
forecast Friday afternoon. The storms are forecast to get going
along the seabreeze later in the morning into the early afternoon
before pushing inland throughout the day. Temperatures will settle
in the middle to upper 70s Thursday and Friday nights with highs
reaching into the middle 90s before the showers and storms develop
Friday. Heat indices are forecast to run between 110 and 115 degrees
Friday afternoon, which means there is the possibility of needing an
Excessive Heat Warning Friday afternoon.
&&
.LONG TERM...
(Saturday through Tuesday)
Issued at 312 PM EDT Wed Jul 31 2024
An H5 ridge will be building across the southeast through much of
the period. While a lot of the forecast is highly dependent on
the tropics, as detailed in the next paragraph, there is the
potential for daily afternoon showers and thunderstorms along the
seabreeze. Temperatures will climb into the lower to middle 90s
with lows in the middle to upper 70s. However, that's highly
uncertain for Sunday and beyond as a lot of that will depend on
the tropics.
As mentioned above, most of this forecast period will greatly depend
on what the tropical wave near Puerto Rico decides to do as it nears
the Florida Peninsula later this weekend and early next week. The
National Hurricane Center has maintained a 60 percent chance of the
tropical wave developing into either a tropical depression or storm
over the next 7 days near Florida. Recent trends in the model
guidance today has the tropical wave remaining weaker for longer as
it treks near/over the Greater Antilles the next 72 to 84 hours, or
another 3 to 4 days, before lifting north. As a result, it is able
to track closer to Florida, maybe even into the Gulf of Mexico, this
weekend. One of the more concerning things to note is that if the
system does make it into the Gulf of Mexico, there is the potential
for it to stall as a strong H5 ridge builds north of the system as
the trough moving through the Great Lakes misses it. This could lead
to the potential for copious amounts of rain for someone; the
question is where. There remains a large amount of uncertainty with
this system and trends will be closely monitored over the coming
days. Now is a good time to check your hurricane preparedness kit.
&&
.AVIATION...
(18Z TAFS)
Issued at 121 PM EDT Wed Jul 31 2024
Convection will slowly increase through the rest of the afternoon
and have continued the mention of VCTS through the TAFs through
00Z. Coverage should decrease in the evening hours with VFR left
behind for the overnight timeframe. The lone exception is some
indication of IFR/LIFR cigs around ABY closer to sunrise around
10Z-14Z. Can't rule out some patchy fog at DHN and VLD but probs
are too low to include in TAFs at this moment. Winds will be light
from the west with the exception of higher gusts near
thunderstorms.
&&
.MARINE...
Issued at 312 PM EDT Wed Jul 31 2024
Mostly favorable marine conditions are anticipated through the work
week and into the week. Light and variable winds are expected each
day with seas running around 1 to 2 feet. A tropical wave will near
the Florida Peninsula this weekend into early next week. There
remains a large degree of uncertainty as to where it will track, so
details of the marine forecast this weekend into early next week
will depend on whether or not development occurs, and where it
moves.
&&
.FIRE WEATHER...
Issued at 312 PM EDT Wed Jul 31 2024
No real appreciable change in the weather pattern for the next few
days. Expect hot conditions with afternoon heat indices approaching
or exceeding 110F with daily chances for showers and thunderstorms
in the afternoon and early evening hours each day. Expect frequent
lightning and gusty winds to accompany the storms.
&&
.HYDROLOGY...
Issued at 312 PM EDT Wed Jul 31 2024
Recent rains in and around Valdosta and Tallahassee have led to
rises on the Withlacoochee and Ochlockonee. Barring any
substantial rain for those basins in the next day or two, they
should remain in Action Stage before dropping below Action Stage
this weekend.
Otherwise, isolated to scattered showers and thunderstorms are in
the forecast each afternoon the next several days. The slow-moving
nature of these showers and storms coupled with ample moisture means
there is the potential for nuisance to localized flash flooding.
One caveat to that is the potential for a tropical wave to move
towards Florida this weekend into early next week. There remains
larger than usual uncertainty with where the tropical wave will
progress and if it's able to develop or not. As of now, we know that
a track along the East Coast of Florida would lead to a drier
solution for the vast majority of our region later this weekend into
the first half of next week. On the flip side, if the tropical wave
is able to move into the Gulf of Mexico, we'd trend much wetter and
introduce the potential for flooding, both flash flood and riverine
flooding. If the system does track into the Gulf of Mexico, that
will introduce the possibility of a stalling tropical system in the
eastern Gulf of Mexico. As of now, it's way too early to be certain
on any one solution. In the meantime, keep an eye on the forecast in
the coming days.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 76 95 77 96 / 30 50 10 60
Panama City 79 93 80 93 / 10 40 20 50
Dothan 76 96 77 97 / 40 30 10 40
Albany 75 96 77 97 / 40 30 10 30
Valdosta 76 96 77 96 / 50 40 10 50
Cross City 75 94 77 93 / 20 60 20 70
Apalachicola 80 91 80 92 / 20 50 20 60
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory until 8 PM EDT /7 PM CDT/ this evening for
FLZ007>019-026>029-034-108-112-114-115-118-127-128-134.
Heat Advisory from 11 AM EDT /10 AM CDT/ to 8 PM EDT /7 PM CDT/
Thursday for FLZ007>019-026>029-034-108-112-114-115-118-127-
128-134.
GA...Heat Advisory until 8 PM EDT this evening for GAZ120>131-142>148-
155>161.
Heat Advisory from 11 AM to 8 PM EDT Thursday for GAZ120>131-
142>148-155>161.
AL...Heat Advisory until 7 PM CDT this evening for ALZ065>069.
Heat Advisory from 10 AM to 7 PM CDT Thursday for ALZ065>069.
GM...None.
&&
NEAR TERM...Scholl
SHORT TERM...Reese
LONG TERM....Reese
AVIATION...Scholl
MARINE...Reese
FIRE WEATHER...Scholl
HYDROLOGY...ReeseSpecial Weather Statement
National Weather Service Tallahassee FL
421 PM EDT Wed Jul 31 2024
GAZ122>127-312115-
Worth GA-Randolph GA-Lee GA-Dougherty GA-Terrell GA-Calhoun GA-
421 PM EDT Wed Jul 31 2024
...STRONG THUNDERSTORMS WILL IMPACT DOUGHERTY...EASTERN RANDOLPH...
LEE...CENTRAL CALHOUN...TERRELL COUNTIES IN SOUTHWESTERN GEORGIA AND
NORTHWESTERN WORTH COUNTIES IN SOUTH CENTRAL GEORGIA THROUGH 515 PM
EDT...
At 421 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Dawson to near Leesburg to 13 miles
southwest of Arabi. Movement was south at 15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Morgan, Albany, Dawson, Sylvester, Leesburg, Putney, Edison,
Shellman, Poulan, Leary, East Albany, Marine Corps Logistics Base,
Turner City, Smithville, Walker, Warwick, Sasser, Bronwood, Parrott,
and Stocks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3190 8437 3187 8434 3190 8434 3187 8393
3186 8394 3184 8394 3184 8389 3180 8380
3162 8380 3162 8377 3146 8376 3144 8400
3146 8439 3147 8450 3153 8476 3192 8459
TIME...MOT...LOC 2021Z 011DEG 11KT 3179 8452 3170 8419 3173 8392
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
21-WDSpecial Weather Statement
National Weather Service Tallahassee FL
423 PM EDT Wed Jul 31 2024
GAZ129-131-148-312115-
Berrien GA-Tift GA-Irwin GA-
423 PM EDT Wed Jul 31 2024
...STRONG THUNDERSTORMS WILL IMPACT IRWIN...BERRIEN AND EASTERN TIFT
COUNTIES THROUGH 515 PM EDT...
At 423 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Alma to 6 miles east of Ocilla. Movement
was south at 20 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Ocilla, Tifton, Nashville, Enigma, Alapaha, Mystic, Vanceville,
Eldorado, Gladys, Glory, Harding, Waterloo, Pinetta, Bannockburn,
Tift Airport, Fender, Irwinville, Weber, Wray, and Brookfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3161 8306 3156 8306 3149 8310 3146 8315
3140 8314 3136 8311 3133 8306 3130 8306
3128 8304 3121 8305 3122 8334 3125 8334
3125 8337 3130 8343 3135 8343 3133 8346
3133 8351 3165 8349 3166 8301 3164 8301
TIME...MOT...LOC 2023Z 351DEG 17KT 3155 8238 3159 8314
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
80-GONZALEZSpecial Weather Statement
National Weather Service Tallahassee FL
444 PM EDT Wed Jul 31 2024
FLZ011>014-016-026-112-312130-
Coastal Bay FL-Liberty FL-Gadsden FL-Inland Bay FL-Calhoun FL-
Inland Gulf FL-Jackson FL-
444 PM EDT Wed Jul 31 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN JACKSON...NORTH
CENTRAL GULF...NORTHEASTERN BAY AND CALHOUN COUNTIES IN THE PANHANDLE
OF FLORIDA...WESTERN GADSDEN AND WESTERN LIBERTY COUNTIES IN BIG BEND
FLORIDA THROUGH 530 PM EDT/430 PM CDT/...
At 444 PM EDT/344 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 12 miles south of Marianna
to 12 miles northeast of Callaway. Movement was east at 35 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Blountstown, Chattahoochee, Orange, Sneads, Bristol, Altha, Rock
Bluff, Moose Pond, Clarksville, Ocheesee, Selman, Abe Springs, Vilas,
Central City, Chipola, Camps Head, Scotts Ferry, Kennys Mill, Kern,
and Lowry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3057 8545 3057 8544 3061 8544 3065 8543
3071 8478 3042 8475 3011 8494 3024 8553
TIME...MOT...LOC 2044Z 275DEG 29KT 3060 8523 3026 8542
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
80-GONZALEZSpecial Weather Statement
National Weather Service Tallahassee FL
459 PM EDT Wed Jul 31 2024
FLZ016-017-GAZ157-312145-
Gadsden FL-Leon FL-Grady GA-
459 PM EDT Wed Jul 31 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN GADSDEN...
NORTHEASTERN LEON AND SOUTHWESTERN GRADY COUNTIES THROUGH 545 PM
EDT...
At 459 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Havana to 9 miles northeast of
Tallahassee. Movement was northeast at 10 mph.
HAZARD...Wind gusts between 40 and 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tallahassee, Havana, Darsey, Lake Iamonia, Concord, Orchard Pond,
Rocky Hill, Killearn Lakes, Miccosukee, Calvary, Bradfordville,
Hinson, and Pisgah Church.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3049 8415 3062 8444 3069 8441 3069 8438
3074 8438 3069 8410 3069 8409 3068 8408
3067 8401 3061 8401 3058 8400
TIME...MOT...LOC 2059Z 243DEG 8KT 3065 8436 3057 8415
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
80-GONZALEZSpecial Weather Statement
National Weather Service Tallahassee FL
512 PM EDT Wed Jul 31 2024
GAZ131-147-148-312200-
Berrien GA-Irwin GA-Cook GA-
512 PM EDT Wed Jul 31 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL COOK...SOUTH CENTRAL
IRWIN AND BERRIEN COUNTIES THROUGH 600 PM EDT...
At 512 PM EDT, Doppler radar was tracking a strong thunderstorm over
Enigma, or 11 miles southeast of Tifton, moving southeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Nashville, Adel, Sparks, Enigma, Alapaha, Cottle, Berrien Co A/P,
Gladys, Massee, Glory, Bannockburn, Weber, and Laconte.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3115 8304 3115 8316 3114 8317 3114 8345
3134 8345 3138 8341 3138 8340 3139 8340
3139 8338 3140 8338 3140 8337 3145 8337
3151 8325 3139 8312 3136 8311 3133 8306
3130 8306 3128 8304 3119 8305
TIME...MOT...LOC 2112Z 322DEG 14KT 3137 8335
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
80-GONZALEZSpecial Weather Statement
National Weather Service Tallahassee FL
524 PM EDT Wed Jul 31 2024
GAZ143>146-156>159-312215-
Brooks GA-Miller GA-Decatur GA-Colquitt GA-Baker GA-Mitchell GA-
Grady GA-Thomas GA-
524 PM EDT Wed Jul 31 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN DECATUR...GRADY...
EASTERN MILLER...MITCHELL...SOUTHWESTERN BAKER...THOMAS...
NORTHWESTERN BROOKS AND SOUTHWESTERN COLQUITT COUNTIES THROUGH 615 PM
EDT...
At 524 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bainbridge to near Thomasville. Movement
was north at 20 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Bainbridge, Moultrie, Thomasville, Cairo, Pelham, Camilla, Boston,
Ochlocknee, Pavo, Coolidge, Whigham, West Bainbridge, Riverside,
Funston, Barwick, Sale City, Climax, Capel, Dillon, and Merrillville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3123 8461 3128 8413 3117 8365 3075 8377
3082 8462
TIME...MOT...LOC 2124Z 193DEG 19KT 3090 8451 3084 8392
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
21-WDThe Ft Rucker radar (KEOX), 107 km away, was scanning. The volume nearest the first event began at 21:26 UTC.
5 thunderstorm wind, 2 flash flood. Local standard time, as filed.
A tree was blown down on Tallahassee Road.
A tree was blown down in the 100 block of Pebble Ridge Dr.
A tree was blown down onto Dougherty Rutland Road.
Water was reported over the roadway on Smith Ave near the EOC.
Numerous power outages occurred in Baker county as a line of storms with gusty winds moved through.
A tree was blown down near 15867 Old Damascus Road.
Water was reported over the road near Highway 97 and Cannon Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2024Every state in 2024This day in weather historyWarnings in Georgia, July 2024
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1191324, 1191325, 1191326, 1191334, 1191328, 1191329, 1191338.